MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL
Catalog Number ASSY-500011
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.Investigation results: other: dl protocol was followed.Digital models, scan data, and staging looks good.Doctor did order a straight trim line which is good for this case, but if patient is in discomfort or having some irritation the practice can reorder the trays with a scalloped trim line to see if this will help.Dhr: we reviewed the dhr for this so-613so1516350 / patient id# (b)(6) / site id# (b)(6), qty.(b)(4) items assy-500011 (aligners) and 2 items assy-500010 (templates) were packaged by the second shift by auto bag-and-box operation on (b)(6) 2025, in manufacturing supercell sc1, equipment pua-07.Photo investigation: the evidence provided by the customer (photos) shows an upper aligner (u2, patient id: o4x8).It is observed that the device presents an apparent trim line with a sharp edge in the palatal area.Return: we received the return of (b)(4) items (68 aligners and 2 templates).We reviewed the aligners from the early stages (1¿3) and observed that the upper aligners present a sharp edge along the trim line in the palatal area.
 
Event or Problem Description
In this event it is reported that a patient experienced non-template aligner arch causing bleeding.After investigation it was found the aligners have sharp edges causing the bleeding.
 
Additional Manufacturer Narrative
The date received by manufacturer in the initial report was incorrect.We became aware of the sharp edges malfunction during investigation of the device.The date received by manufacturer has been corrected in this report.

Brand Name
NONTEMPLATE ALIGNER ARCH
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24317071
Report Number1649995-2026-00005
Device Sequence Number4875756
Product Code NXC
UDI-Device Identifier00856379007023
UDI-Public00856379007023
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASSY-500011
Device Lot Number11366251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/20/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown